| Model Number |
017614 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/02/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter during a rectal neoplasia, when clamping the intestine, there was a complete failure in stapling, the device was able to fire, however the staples were not able to form a b-shape.Another device was used to complete the case.There was no patient injury.
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The approximating lever was broken at the base in a manner consistent with exposure to excess clamping force.Due to the observed damage to the approximating lever, the jaw does not open or close and no further functional testing could be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed damage may occur when the instrument is applied over tissue that does not comfortably compress to the recommended thickness.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.